Alert archive / Oregon / Wind Advisories in 2011

Wind Advisory 10, NWS Pendleton, OR

February 14, 201110 counties in Oregon

NWS Pendleton, OR issued this wind advisory at Feb 14, 2011, 4:18 AM PST for 10 counties in Oregon. It took effect at Feb 14, 2011, 10:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2011, 4:18 AM PST (12:18 UTC)
In effect from
Feb 14, 2011, 10:00 AM PST
Expired
Feb 14, 2011, 6:00 PM PST
In force
8 hr
Issued by
NWS Pendleton, OR

Counties Deschutes County, OR, Gilliam County, OR, Grant County, OR, Jefferson County, OR, Morrow County, OR, Umatilla County, OR, Union County, OR, Wallowa County, OR, Wasco County, OR, Wheeler County, OR

The radar

The Pendleton radar (KPDT), 96 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 0.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2011-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2011-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WWUS76 KPDT 141218
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
418 AM PST MON FEB 14 2011

...WIND ADVISORY FROM 10 AM TO 6 PM FOR BLUE MOUNTAIN FOOTHILLS...

.STRONG SOUTHERLY WINDS WILL DEVELOP LATER THIS MORNING AND
CONTINUE UNTIL JUST AFTER SUNSET THIS EVENING MAINLY JUST NORTH OF
THE BLUE MOUNTAINS FROM CONDON TO WESTON.

ORZ507-508-142030-
/O.NEW.KPDT.WI.Y.0010.110214T1800Z-110215T0200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL
418 AM PST MON FEB 14 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS EVENING. 


* TIMING: STRONGEST WINDS FROM NOON TO 5 PM. 

* WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45
  MPH. 

* IMPACTS: AREAS CLOSEST TO THE BLUE MOUNTAINS WILL HAVE THE
  STRONGEST WINDS. THIS WILL MAINLY AFFECT
  FOSSIL...CONDON...HEPPNER...PILOT ROCK...MISSION AND WESTON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN STRONG SUSTAINED OR GUSTY WINDS ARE
FORECAST TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
3 follow-up statements
379 
WWUS76 KPDT 141853
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1053 AM PST MON FEB 14 2011

.STRONG SOUTHERLY WINDS WILL DEVELOP AND CONTINUE UNTIL JUST
AFTER SUNSET THIS EVENING. LOCAL FUNNELING OF WINDS THROUGH
TERRAIN WILL ENHANCE WIND IN SOME LOCATIONS.

ORZ050-150200-
/O.EXA.KPDT.WI.Y.0010.000000T0000Z-110215T0200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
1053 AM PST MON FEB 14 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: STRONGEST WINDS UNTIL 6 PM.

* WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS AROUND
  50 MPH.

* IMPACTS: THE STRONGEST WINDS WILL OCCUR NEAR THE MOUTH OF
  CANYONS COMING OUT OF THE WALLOWA MOUNTAINS WHERE FUNNELING WILL
  ENHANCE THE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN STRONG SUSTAINED OR GUSTY WINDS
ARE FORECAST TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ505-150200-
/O.EXA.KPDT.WI.Y.0010.000000T0000Z-110215T0200Z/
JOHN DAY BASIN-
INCLUDING THE CITIES OF...DAYVILLE...JOHN DAY...MITCHELL...
MONUMENT...SPRAY
1053 AM PST MON FEB 14 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: STRONGEST WINDS UNTIL 6 PM.

* WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS AROUND
  50 MPH.

* IMPACTS: THE STRONGEST WINDS WILL OCCUR NEAR THE MOUTH OF
  CANYONS COMING OUT OF THE MOUNTAINS WHERE FUNNELING WILL
  ENHANCE THE WINDS..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN STRONG SUSTAINED OR GUSTY WINDS
ARE FORECAST TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ507-508-150200-
/O.CON.KPDT.WI.Y.0010.000000T0000Z-110215T0200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL
1053 AM PST MON FEB 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: STRONGEST WINDS UNTIL 6 PM.

* WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50MPH.

* IMPACTS: THE STRONGEST WINDS WILL OCCUR NEAR THE BASE OF THE
  BLUE MOUNTAIN AND CANYONS COMING OUT OF THE MOUNTAINS WHERE
  FUNNELING WILL ENHANCE THE WINDS..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN STRONG SUSTAINED OR GUSTY WINDS
ARE FORECAST TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
181 
WWUS76 KPDT 142336
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
336 PM PST MON FEB 14 2011

.VERY WINDY CONDITIONS WILL CONTINUE UNTIL JUST AFTER SUNSET THIS
EVENING. LOCAL FUNNELING OF WINDS THROUGH TERRAIN WILL ENHANCE
WIND IN SOME LOCATIONS.

ORZ509-150200-
/O.EXA.KPDT.WI.Y.0010.000000T0000Z-110215T0200Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER
336 PM PST MON FEB 14 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: VERY WINDY CONDITIONS WILL PERSIST THROUGH 6 PM.

* WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS AROUND
  50 MPH ESPECIALLY IN AND AROUND THE BEND AREA.

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN STRONG SUSTAINED OR GUSTY WINDS
ARE FORECAST TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ050-507-508-150200-
/O.CON.KPDT.WI.Y.0010.000000T0000Z-110215T0200Z/
WALLOWA COUNTY-FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL
336 PM PST MON FEB 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: VERY WINDY CONDITIONS WILL PERSIST THROUGH 6 PM.

* WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS
  AROUND 50 MPH. 

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN STRONG SUSTAINED OR GUSTY WINDS
ARE FORECAST TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ505-150200-
/O.CON.KPDT.WI.Y.0010.000000T0000Z-110215T0200Z/
JOHN DAY BASIN-
INCLUDING THE CITIES OF...DAYVILLE...JOHN DAY...MITCHELL...
MONUMENT...SPRAY
336 PM PST MON FEB 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: VERY WINDY CONDITIONS WILL PERSIST THROUGH 6 PM.

* WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS
  AROUND 50 MPH. 

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN STRONG SUSTAINED OR GUSTY WINDS
ARE FORECAST TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
517 
WWUS76 KPDT 150157
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
557 PM PST MON FEB 14 2011


ORZ050-507>509-150300-
/O.EXP.KPDT.WI.Y.0010.000000T0000Z-110215T0200Z/
WALLOWA COUNTY-FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...BEND...
LA PINE...SUNRIVER
557 PM PST MON FEB 14 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING. 

THE WINDS WERE DECREASING ACROSS THE AREA. ALTHOUGH THERE MAY BE
WIND GUSTS TO 40 MPH...THE THREAT FOR ADVISORY LEVEL WINDS HAD
DIMINISHED. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

ORZ505-150300-
/O.EXP.KPDT.WI.Y.0010.000000T0000Z-110215T0200Z/
JOHN DAY BASIN-
INCLUDING THE CITIES OF...DAYVILLE...JOHN DAY...MITCHELL...
MONUMENT...SPRAY
557 PM PST MON FEB 14 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING. 

THE WINDS WERE DECREASING ACROSS THE AREA. ALTHOUGH THERE MAY BE
WIND GUSTS TO 40 MPH...THE THREAT FOR ADVISORY LEVEL WINDS HAD
DIMINISHED. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 14, 2:35 AM PST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 14, 2:35 AM PST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
235 AM PST MON FEB 14 2011

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...UPPER LEVEL LOW WEST OF
BC CANADA WILL DROP SOUTHEAST AND MOVE INTO AREA TUESDAY NIGHT.
STRONG SOUTH TO SOUTHWEST FLOW ALOFT AND TIGHTENING SURFACE GRADIENT
WILL PRODUCE SOUTHERLY DOWNSLOPE WIND GUSTS JUST NORTH OF THE OREGON
BLUE MOUNTAINS TODAY AND WILL ISSUE WIND ADVISORY.  GFS SHOWS
VIGOROUS SHORT WAVE MOVING ACROSS CENTRAL OREGON OVERNIGHT WITH SNOW
LEVELS LOWERING TO AROUND 4000 FEET. WILL ISSUE SNOW ADVISORY FOR
SOUTHERN BLUE MOUNTAINS AND OCHOCO JOHN DAY HIGHLANDS MAINLY WEST OF
PAULINA TO LONG CREEK.  COLD FRONT WITH UPPER LOW MOVES ACROSS THE
AREA LATE TUESDAY AND OVERNIGHT WITH WIDESPREAD PRECIPITATION AND
LOWERING SNOW LEVEL. HAVE RAISED FORECAST TEMPERATURES A FEW DEGREES
IN COLUMBIA BASIN TODAY TO ACCOUNT FOR DOWNSLOPE WARMING.

.LONG TERM...WEDNESDAY THROUGH THURSDAY NIGHT...EXTENDED MODELS ARE
IN VERY GOOD AGREEMENT AND SHOW A LARGE MID/UPPER LEVEL TROUGH
MOVING THROUGH THE INTERIOR PACIFIC NORTHWEST ON WEDNESDAY AND
WEDNESDAY NIGHT. THE FLOW ALOFT BECOMES WESTERLY THURSDAY AND
THURSDAY NIGHT FOR PRECIPITATION SHADOWING AT THE LOWER ELEVATIONS
WITH A CHANCE FOR UPSLOPE SNOW SHOWERS IN THE MOUNTAINS. FRIDAY
THROUGH SUNDAY...UNSETTLED WEATHER PATTERN IS IN STORE WITH A
GENERAL TROUGHING PATTERN EXPECTED ACROSS THE PACIFIC NORTHWEST
THROUGH THE END OF NEXT WEEK. THIS WILL RESULT IN A CHANCE FOR
VALLEY RAIN AND MOUNTAIN SNOW SHOWERS EACH DAY...WITH SOME SNOW
POSSIBLE IN THE LOWER ELEVATIONS AT NIGHT. AIR MASS WILL GENERALLY
BE OF PACIFIC RATHER THAN ARCTIC ORIGIN SO IT WON'T BE VERY COLD BUT
NONETHELESS TEMPERATURES ARE EXPECTED TO BE SOMEWHAT BELOW NORMAL
FOR THIS TIME OF YEAR. THERE COULD BE SOME WINDY PERIODS IN THE
GRANDE RONDE VALLEY ON FRIDAY.  POLAN

&&

.AVIATION...12Z TAFS...A WARM FRONT PASSED NORTH OF THE AREA AND LCL
MVFR CEILINGS ARE POSSIBLE AT TAF SITE KYKM. ELSEWHERE...VFR
CONDITIONS ARE LIKELY. A DISTURBANCE WILL TRACK ACROSS THE REGION
CREATING AREAS OF MVFR CEILINGS WITH SHOWERS POSSIBLE AFTER 16Z. LCL
BRIEF WIND GUSTS TO 25 KTS ARE ALSO POSSIBLE.  POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  60  45  50  36 /  10  70  60  40
ALW  61  45  53  39 /  20  70  60  40
PSC  60  44  53  37 /  10  60  40  20
YKM  52  37  47  29 /  40  60  60  30
HRI  59  42  51  36 /  10  60  50  20
ELN  52  36  46  29 /  40  70  60  20
RDM  55  38  46  27 /  10  70  60  50
LGD  54  38  44  33 /  20  50  60  70
GCD  55  41  45  34 /  10  40  50  70
DLS  52  42  47  34 /  40  80  60  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 9 AM PST
     TUESDAY ABOVE 4000 FEET FOR THE ORZ503-506.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING
     ORZ507-508.

WA...NONE.
&&

THREAT INDEX
TODAY : YELLOW
TUESDAY : GREEN
WEDNESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

79/99/99
Hazardous weather outlook, Feb 13, 5:00 AM PST, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST SUN FEB 13 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
141245-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PST SUN FEB 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WARM FRONT WILL MOVE NORTH ACROSS THE REGION TODAY AND TONIGHT AS
A DEVELOPING WEATHER SYSTEM OFF THE COAST STRENGTHENS AND AMPLIFIES.
THE FLOW ALOFT WILL BECOME MORE SOUTHERLY WHICH WILL KEEP VERY MILD
TEMPERATURES OVER THE PACIFIC NORTHWEST TODAY AND TONIGHT WITH
FAIRLY HIGH SNOW LEVELS. RAIN SHOWERS AND HIGHER MOUNTAIN SNOW
SHOWERS ARE EXPECTED AS THE WARM FRONT MOVES NORTH ACROSS THE
FORECAST AREA TODAY AND TONIGHT. WINDS WILL DECREASE THIS MORNING
AND THEN BECOME LIGHT BY THIS AFTERNOON AND REMAIN LIGHT TONIGHT.
HOWEVER SOUTHERLY WINDS WILL INCREASE AGAIN THIS AFTERNOON AND
OVERNIGHT IN THE GRANDE RONDE VALLEY AHEAD OF THIS NEXT WEATHER
SYSTEM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A LARGE UPPER TROUGH TROUGH WILL SEND A SERIES OF WEATHER
DISTURBANCES ACROSS THE PACIFIC NORTHWEST THROUGH THE WEEK WITH A
GRADUAL COOLING TREND AS THE JET STREAM SAGS SOUTHWARD THROUGH THE
PERIOD. SNOW LEVELS MAY EVENTUALLY LOWER TO THE FLOOR OF THE LOWER
VALLEYS AND LOWER COLUMBIA BASIN AT NIGHT DURING THE LATTER PART OF
THE COMING WEEK. THERE IS A POTENTIAL FOR ADVISORY AMOUNTS OF SNOW
LATER IN THE WEEK IN THE MOUNTAINS.

WINDY CONDITIONS WILL DEVELOP AGAIN MONDAY AFTERNOON AND MONDAY
NIGHT...BRINGING A POTENTIAL FOR ADVISORY LEVEL WIND SPEEDS. WINDS
WILL BECOME LIGHT AGAIN ON TUESDAY AND REMAIN LIGHT FOR THE REST OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:08 AM PSTWinter Weather AdvisoryPDTCrook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 4 more29 hr

Nearby

Wind Advisories in Oregon, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.